MAUDE Adverse Event Report: B BRAUN MELSUNGEN AG INTROCAN SAFETY®; IV CANNULAE

B BRAUN MELSUNGEN AG INTROCAN SAFETY®; IV CANNULAE
Model Number 4251628-01
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Codes Extravasation (1842); Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Event or Problem Description
According to the event description: the nurse report catheter fragmentation after inspection with catheter removal due to extravasation.Total catheter fragment migration through veins is currently under evaluation.Written report does not describe surgical removal or percutaneous extraction.Verbal reports indicate failed surgical removal attempt.Official report from customer and sales rep verbal report attached.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun internal report number (b)(4).Note: this report is being filed for an item number that is not sold in the united states, however similar items are sold in the united states by b.Braun medical, inc.Device history record (dhr): reviewed the device history record for batch number 24e12g8362 and there were no defect encountered during in process and final control inspection.Samples for evaluation: received 8 (eight) unused of introcan safety pur 22g, 0.9x25mm-eu and in original packaging.Lot number printed on returned peel pack are 24e12g8362 and material # 4251628-01.The actual reported complaint sample was not returned.Visual inspection: these samples were taken for investigation and observed the capillary does not exhibit any damages and no tear off capillaries.Complaint description: the situation described that a nurse reported catheter fragmentation after inspection with catheter removal due to extravasation.As communicated in ifu, warning section stated that: - do not re-use.Re-use of single-use devices creates a potential risk of patient or user.It may lead to contamination and/or impairment of functional capability.Contamination and/or limited functionality of the device may lead to injury, illness or death of the patient - in the case of an unsuccessful iv catheter placement attempt, remove the needle first to activate safety mechanism, then remove catheter from patient and discard both.Never reinsert the needle inside the catheter once the needle has been partially or completely withdrawn as it may pierce and/or sever the catheter.- extreme care should be taken not to damage, pierce, cut or sever the catheter.Therefore, do not bend the catheter and/or needle during insertion, advancement, or removal of the needle.- do not use scissors or sharp instruments at or near the insertion site.Reviewed assembly process: this product is assembled on automated assembly machines equipped with 100% vision system and test stations.The tear-off capillary defect is unlikely to have been caused by the manufacturing process because it can be detected by the vision system and be rejected automatically.The in-line test equipment is subject to frequent calibration and regular verification related to its proper function.Herewith potential malfunctions of the systems would be detected in-time and would be mitigated.The process cards for the complaint batch show no abnormality during the manufacturing process.Manufacturing control: besides the in-line test equipment, products are subjected to in-process and final control inspection based on random samples basis.Herewith, a systematic defect can be detected.The complaint batch shows the inspection result as passed.Conclusion: the returned samples found no defect or any abnormality.Complaint is not confirmed.

Brand Name
INTROCAN SAFETY®
Common Device Name
IV CANNULAE
Manufacturer (Section D)
B BRAUN MELSUNGEN AG
carl-braun str. 1
melsungen, hessen 34212
GM  34212
Manufacturer (Section G)
B BRAUN MELSUNGEN AG
carl-braun str. 1
melsungen, hessen 34212
GM   34212
Manufacturer Contact
jonathan severino
901 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key20576634
Report Number9610825-2024-00782
Device Sequence Number8095343
Product Code FOZ
UDI-Device Identifier04046963166021
UDI-Public(01)04046963166021(11)240512(17)290501(10)24E12G8362
Combination Product (Y/N)N
Initial Reporter CountrySP
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4251628-01
Device Lot Number24E12G8362
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2024
Initial Report FDA Received Date10/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown